Does Oxymetazoline cause watery itchy eyes
Iv'e been using oxymetazoline for about a year and it greatly helped nasal congestion. I used it very sparingly, but very recently, I started coughing with a sore throat and watery and itching eyes. I have stopped taking the medication and my doctor put me on flonase. Has anyone experienced these or other symptoms while using the medication?
Interested in more discussions like this? Go to the Ear, Nose & Throat (ENT) Support Group.
Hello @jimblack, I have used flonase but not oxymetazoline. Watering of the eyes is mentioned as one of the common side effects.
— Tetracaine And Oxymetazoline (Nasal Route) Side Effects: https://www.mayoclinic.org/drugs-supplements/tetracaine-and-oxymetazoline-nasal-route/side-effects/drg-20312343
I've also struggled with nasal congestion. I also have a deviated septum that I've put up with all my life. I was considering a septoplasty but wanted a non surgical solution due to risk factors involved. I met with my Mayo ENT and he prescribed a Mayo Clinic proprietary nasal spray with 3 ingredients — Mometasone to reduce inflammation, Ipratropium to reduce nasal drainage and Diphenhydramine which is an antihistamine to help reduce nasal drainage. The product description on my prescription is MOMET 0.033% – IPRA 0.02% – DIPH 0.02%. I do a nasal rinse mornings and evenings followed by 2 sprays in each nostril. I used the spray and nasal rinse for 3 months and it has did an amazing job helping my breathing through my right nostril which was mostly always plugged. After that I stopped using the nasal spray but continued the morning and evening nasal rinse which helped quite a bit with the congestion. About six months ago I switched from using the nasal rinse to using a SinuSonic breathing device (https://sinusonic.com/) which is easier to use than doing the twice daily nasal rinse and the results have been good for me.
Have you seen an ENT doctor?
Thanks for sharing your information. Sounds like you've gone the limit with good success. All my doctor (not an ENT) did was prescribe flonase. Of course, I am off the oxy. My concern is living with the sore throat, cough, watery and itchy eyes which I presume have been generated by the oxy. I probably should see an ENT, but my doctor didn't think was the way to go, at least not at this point. Have a blessed day and thanks for sharing.
Jim, I presume you’re a Medicare beneficiary so you should be able to see an ENT without your PCP, unless you’ve got a restrictive Medicare product. If you’re not getting any satisfaction from your PCP you deserve better care.